Alert archive / Tennessee / Wind Advisories in 2011
Wind Advisory 11, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Apr 12, 2011, 10:39 AM EDT for 7 counties in Tennessee. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2011, 10:39 AM EDT (14:39 UTC)
- Expired
- Apr 12, 2011, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 53 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.7 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
997 WWUS74 KMRX 121439 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1039 AM EDT TUE APR 12 2011 ...WINDY CONDITIONS EXPECTED THIS AFTERNOON... .STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE BEHIND A COLD FRONT FOR THE AFTERNOON. TNZ018-041-043-045-047-072-074-122245- /O.NEW.KMRX.WI.Y.0011.110412T1439Z-110412T2300Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN... ROAN MOUNTAIN...CADES COVE...GATLINBURG 1039 AM EDT TUE APR 12 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * WINDS: WINDS WILL CONTINUE FROM THE NORTHWEST TODAY...REACHING SPEEDS OF 15 TO 30 MPH WITH GUSTS TO AROUND 50 MPH AT TIMES THIS AFTERNOON ACROSS THE ADVISED AREA. WINDS WILL THEN DIMINISH THIS EVENING. * IMPACTS: WINDS THIS STRONG MAY MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. LARGE LIMBS AS WELL AS A FEW SHALLOW ROOTED OR DISEASE WEAKENED TREES MAY BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ MJB
1 follow-up statement
911 WWUS74 KMRX 121900 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 300 PM EDT TUE APR 12 2011 ...WINDY CONDITIONS EXPECTED INTO THE EARLY EVENING... .STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE BEHIND A COLD FRONT INTO THE EARLY EVENING. TNZ018-041-043-045-047-072-074-122300- /O.CON.KMRX.WI.Y.0011.000000T0000Z-110412T2300Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN... ROAN MOUNTAIN...CADES COVE...GATLINBURG 300 PM EDT TUE APR 12 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * WINDS: WINDS WILL CONTINUE FROM THE NORTHWEST TODAY...REACHING SPEEDS OF 15 TO 30 MPH WITH GUSTS TO AROUND 50 MPH AT TIMES ACROSS THE ADVISED AREA. WINDS WILL THEN DIMINISH THIS EVENING. * IMPACTS: WINDS THIS STRONG MAY MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. LARGE LIMBS AS WELL AS A FEW SHALLOW ROOTED OR DISEASE WEAKENED TREES MAY BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ MJB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Apr 12, 7:40 AM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 12, 7:40 AM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 740 AM EDT TUE APR 12 2011 .AVIATION...STACKED LOW PRESSURE DROPPING SOUTHEAST OUT OF SOUTHEASTERN KENTUCKY EARLY THIS MORNING WITH AREA OF -SHRA BUILDING THROUGH NORTHERN SECTIONS OF MIDDLE TENNESSEE. THIS WILL BE THE MAJOR WEATHER PLAYER OF THE DAY AS IT MOVES SOUTHEAST ACROSS SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE THIS AFTERNOON. THE SYSTEM SHOULD BE ABLE TO PRODUCE A PERIOD OF MVFR CEILINGS AND MVFR REDUCTION IN VSBY DUE TO LIGHT SHOWERS AND FOG. HELD ONTO THE ACTIVE WEATHER LONGEST AT TRI WHERE LIGHT PRECIP MAY NOT WRAP UP UNTIL EARLY EVENING AS UPPER LOW SLOWLY EXITS. THERE MAY EVEN BE AN MVFR CEILING AT TRI DURING THE LAST SIX HOURS OF THE FORECAST. IN ADDITION...A RATHER STRONG PRESSURE GRADIENT BETWEEN HIGH PRESSURE ACROSS THE CENTER OF THE NATION AND THE SOUTHERN APPALACHIAN SURFACE LOW WILL KEEP A HEALTHY WESTERLY BREEZE GOING WITH GUSTS WELL INTO THE MID 20 KNOT RANGE DURING THE DAY. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Apr 12, 4:28 AM EDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 428 AM EDT TUE APR 12 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-130830- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 428 AM EDT TUE APR 12 2011 /328 AM CDT TUE APR 12 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT AN UPPER TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE SOUTHERN APPALACHIANS TODAY PRODUCING WIDESPREAD SHOWERS AND A CHANCE OF THUNDERSTORMS. NO SEVERE WEATHER IS EXPECTED...BUT A FEW STORMS MAY PRODUCE SMALL HAIL. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STORM SYSTEM WILL MOVE INTO THE OHIO AND TENNESSEE VALLEYS FRIDAY AND FRIDAY NIGHT PRODUCING SHOWERS AND THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 8:46 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Marion, Sequatchie | 44 min |
| Apr 12, 12:10 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Campbell, Claiborne, Cocke, Grainger and 8 more | 45 min |
Nearby
Wind Advisories in Tennessee, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.